MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN

TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number N/A
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 10/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lot number: potential lot numbers 190819c & 190820c.Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation - qa.Device manufacture date: potential dates august 19, 2019 & august 20, 2019.Based on the results of our investigation, the root cause of the complaint could not be identified related to our product or process.There was no irregularity or any problem encountered during simulation that could possibly result to needle stick.Retention samples were visually in good condition that will lead to the complaint.We have a visual in-process inspection conducted during needle assembly, sg assembly until boxing process wherein part of check items is damaged parts that will affect product function.No nonconformity was noted.Furthermore, proper instruction for the usage of the sg3 safety needle is explicitly stated to ensure the connection of the needle onto the assembled syringe including warnings to avoid needle sticks is fully addressed in the instructions for use (ifu) indicated in the leaflet.(b)(4).
 
Event or Problem Description
The user facility reported that the injection provider attempted to remove a 2inch kit needle from the syringe but was unable to do so.The nurse stated she attempted to remove the needle, which was fully sheathed, from the syringe but it was just twisting around in the hub of the syringe instead of coming off.She stated that the needle then popped off the syringe, and she received a needle stick on the middle finger of her left hand, slightly below the nailbed.She stated she followed their facility's needle stick protocol, and had it looked at the er.Additional information was received on 05novemeber2021: the needle that was being attempted to be removed from the syringe was the needle that caused needle stick and was already used.The needle was clogged, therefore they needed to change the needle.Additional information was received on 08novemeber2021: the safety sheath was on the needle the whole time she was in contact with it.It was not deactivated during needle removal.It was confirmed that when the needle popped off the syringe, was when the needle stick occurred despite having had the sheath engaged.Additional information was received on 10novemeber2021: it was reported that everything looked normal.The protective sheath was over the needle and had been engaged, like when you're done with the needle to protect you.It was the green one.Nothing appeared out of place.Additional information was received on 17novemeber2021: the needle used was from the kit, it was a 20g 2inch needle.

Brand Name
TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan,
RP 
Manufacturer (Section G)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan, laguna,,
RP  
Manufacturer Contact
mary o'neill
950 elkton blvd.
elkton, MD 21921
8002837866
MDR Report Key12911193
Report Number3003902955-2021-00061
Device Sequence Number14689065
Product Code FMI
UDI-Device Identifier34806017507771
UDI-Public34806017507771
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K113422
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberN/A
Device Catalogue NumberSG3+2051
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2021
Initial Report FDA Received Date12/01/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale